Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 42, NWS Albuquerque, NM

April 30, 200812 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 30, 2008, 3:06 PM MDT for 12 counties in New Mexico. It took effect at May 1, 2008, 9:00 AM MDT. It was in force for 15 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 30, 2008, 3:06 PM MDT (21:06 UTC)
In effect from
May 1, 2008, 9:00 AM MDT
Expired
May 2, 2008, 12:00 AM MDT
In force
15 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 10:22 AM MDTNON-TSTM WND GST 586 Ne Las Vegas, NM
May 1, 11:02 AM MDTNON-TSTM WND GST 676 Ne Las Vegas, NM
May 1, 12:21 PM MDTNON-TSTM WND GST 606 Ne Las Vegas, NM
May 1, 1:23 PM MDTNON-TSTM WND GST 616 Ne Las Vegas, NM
May 1, 2:38 PM MDTNON-TSTM WND GST 596 Ne Las Vegas, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.1 hours before the alert went out and 392 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2008-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2008-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4135 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 302106
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 PM MDT WED APR 30 2008

...RED FLAG WARNING IN EFFECT THROUGH 11 PM WEDNESDAY FOR STRONG
WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN AND CENTRAL NEW
MEXICO...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM THURSDAY FOR
STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN AND CENTRAL
NEW MEXICO...

.DEEPENING SURFACE LOW PRESSURE IN ADVANCE OF A WEATHER SYSTEM
MOVING INTO THE CENTRAL ROCKIES THIS EVENING WILL ALLOW GUSTY
SOUTHWEST WINDS TO CONTINUE ACROSS ALL OF NORTHERN AND CENTRAL
NEW MEXICO. VERY LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL 
CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH MID EVENING.
WINDS WILL SLOWLY DIMINISH THROUGH MIDNIGHT HOWEVER HUMIDITY
RECOVERIES WILL BE POOR IN MANY AREAS. A DRY COLD FRONT DROPPING
SOUTHEAST ACROSS THE STATE ON THURSDAY WILL CREATE STRONG NORTHWEST
WINDS. VERY DRY CONDITIONS WILL PRODUCE ANOTHER DAY OF DANGEROUS
FIRE WEATHER CONDITIONS. HUMIDITIES WILL RECOVER ABOVE 20 PERCENT 
BY LATE THURSDAY EVENING TO EASE THE FIRE WEATHER DANGER.

NMZ101>109-010500-
/O.UPG.KABQ.FW.A.0038.080501T1600Z-080502T0400Z/
/O.NEW.KABQ.FW.W.0042.080501T1600Z-080502T0400Z/
/O.CON.KABQ.FW.W.0041.000000T0000Z-080501T0500Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
306 PM MDT WED APR 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT THURSDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

GUYER
4 follow-up statements
000 
WWUS85 KABQ 010447
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1047 PM MDT WED APR 30 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM THURSDAY FOR
STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN AND CENTRAL
NEW MEXICO...

.WINDS WILL CONTINUE TO SLOWLY DIMINISH OVERNIGHT HOWEVER HUMIDITY
RECOVERIES WILL BE POOR IN MANY AREAS. A DRY COLD FRONT DROPPING
SOUTHEAST ACROSS THE STATE ON THURSDAY WILL CREATE STRONG
NORTHWEST WINDS. VERY DRY CONDITIONS WILL PRODUCE ANOTHER DAY OF
DANGEROUS FIRE WEATHER CONDITIONS. HUMIDITIES WILL RECOVER ABOVE
20 PERCENT BY LATE THURSDAY EVENING TO EASE THE FIRE WEATHER
DANGER.

NMZ101>109-011400-
/O.EXP.KABQ.FW.W.0041.000000T0000Z-080501T0500Z/
/O.CON.KABQ.FW.W.0042.080501T1600Z-080502T0400Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
1047 PM MDT WED APR 30 2008

...RED FLAG WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
THURSDAY...

THE RED FLAG WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT THURSDAY.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

40
000 
WWUS85 KABQ 011318
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
718 AM MDT THU MAY 1 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM THURSDAY FOR
STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN AND CENTRAL
NEW MEXICO...

.ANOTHER DAY OF CRITICAL TO EXTREME FIRE WEATHER IS EXPECTED
TODAY DUE TO VERY STRONG WINDS AND DRY CONDITIONS. WIND SPEEDS
WILL GRADUALLY DECREASE BY LATE THURSDAY EVENING TO EASE THE FIRE
WEATHER DANGER...HOWEVER POOR HUMIDITY RECOVERIES ARE ANTICIPATED
OVER MANY AREAS OVERNIGHT.

NMZ101>109-012200-
/O.EXT.KABQ.FW.W.0042.080501T1500Z-080502T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
718 AM MDT THU MAY 1 2008

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
8 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

52
000 
WWUS85 KABQ 012054
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
254 PM MDT THU MAY 1 2008

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT TONIGHT FROM THE
SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE EAST CENTRAL
PLAINS FOR STRONG WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING IN EFFECT UNTIL 8 PM THIS EVENING FOR THE REST
OF NORTHERN AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW
HUMIDITIES...

...FIRE WEATHER WATCH IN EFFECT FROM LATE FRIDAY MORNING INTO
FRIDAY EVENING FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD
ACROSS THE EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW
HUMIDITIES...

.CRITICAL TO EXTREME FIRE WEATHER CONDITIONS WILL CONTINUE INTO
THIS EVENING IN MOST AREAS AND UNTIL ABOUT MIDNIGHT TONIGHT ACROSS
EAST CENTRAL AREAS DUE TO VERY STRONG WINDS AND DRY CONDITIONS.
WIND SPEEDS WILL GRADUALLY DECREASE OVERNIGHT TO EASE THE FIRE
WEATHER DANGER...HOWEVER POOR HUMIDITY RECOVERIES ARE ANTICIPATED
OVER MANY AREAS OVERNIGHT. WINDS WILL INCREASE AGAIN ON FRIDAY
FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE EAST
CENTRAL PLAINS CREATING ANOTHER DAY OF CRITICAL FIRE WEATHER
CONDITIONS.

NMZ107-108-020600-
/O.NEW.KABQ.FW.A.0039.080502T1600Z-080503T0100Z/
/O.EXT.KABQ.FW.W.0042.000000T0000Z-080502T0600Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
254 PM MDT THU MAY 1 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. THE RED FLAG WARNING IS NOW IN EFFECT UNTIL
MIDNIGHT MDT TONIGHT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

$$

NMZ101>106-109-020200-
/O.CON.KABQ.FW.W.0042.000000T0000Z-080502T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
254 PM MDT THU MAY 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KABQ 020540
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1140 PM MDT THU MAY 1 2008

...FIRE WEATHER WATCH IN EFFECT FROM LATE FRIDAY MORNING INTO
FRIDAY EVENING FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD
ACROSS THE EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW
HUMIDITIES...

.WIND SPEEDS WILL GRADUALLY DECREASE OVERNIGHT TO EASE THE FIRE
WEATHER DANGER...HOWEVER POOR HUMIDITY RECOVERIES ARE ANTICIPATED
OVER MANY AREAS OVERNIGHT. WINDS WILL INCREASE AGAIN ON FRIDAY
FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE EAST
CENTRAL PLAINS CREATING ANOTHER DAY OF CRITICAL FIRE WEATHER
CONDITIONS.

NMZ107-108-021400-
/O.EXP.KABQ.FW.W.0042.000000T0000Z-080502T0600Z/
/O.CON.KABQ.FW.A.0039.080502T1600Z-080503T0100Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
1140 PM MDT THU MAY 1 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM MDT FRIDAY
THROUGH FRIDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM 10 AM MDT FRIDAY THROUGH
FRIDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

40

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 30, 2:49 PM MDT, 17 minutes earlier.

Area forecast discussion, Apr 30, 2:49 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
249 PM MDT WED APR 30 2008

.DISCUSSION...INHERITED FORECAST TRENDS LOOKED REASONABLE AND I
DID NOT ALTER MUCH BASED ON TODAYS ACTIVITY AND LATEST MODEL
DATA. UPPER TROUGH AND ASSOCIATED COLD FRONT STILL FORECAST TO
SLIDE ACROSS NEW MEXICO ON THURSDAY. THE TIGHTENING SURFACE
PRESSURE GRADIENT IN ASSOCIATION WITH THE FRONT AND EXPECTED
EXCELLENT MIXING EXPECTED TO TAKE PLACE WILL ALLOW FOR THE
EFFICIENT TRANSLATION OF STRONG MID LEVEL WINDS TO THE SURFACE.

THIS SHOULD RESULT IN A VERY WINDY DAY ACROSS MUCH OF CENTRAL AND
ALL OF EASTERN NEW MEXICO THURSDAY. THEREFORE...WE HAVE OPTED TO
EXPAND THE COVERAGE AREA OF THE PREVIOUS HIGH WIND WATCH TO INCLUDE
MORE OF THE STATE. NOT ALL OF THESE AREAS WILL MEET HIGH WIND
WARNING CRITERIA TOMORROW...AND SOME WILL ONLY BE UPGRADED TO WIND
ADVISORIES. NEVERTHELESS...THIS SHOULD PROVE TO BE ONE OF THE
WINDIER DAYS THIS YEAR.

SOME MOISTURE WILL ACCOMPANY THE SYSTEM...ENOUGH TO POSSIBLY LEAD
TO ISOLATED SHOWERS OVER OUR NORTHERN MOUNTAINS. THIS WAS HANDLED
WELL IN THE INHERITED FORECAST. WINDS ABATE ON FRIDAY BEHIND THE
FRONT...BUT WILL STILL BE BREEZY IN MANY LOCALES.

NEXT SYSTEM OF NOTE WILL LIKELY INFLUENCE THE STATE BEGINNING ON
SUNDAY. MODEL DISCREPANCIES CONTINUE RELATIVE TO THE EVOLUTION OF
THIS PATTERN SO CONFIDENCE REMAINS LOW. HOWEVER...AN UPPER LOW WILL
LIKELY BEGIN TO SLOWLY MOVE ACROSS THE SOUTHWESTERN STATES FOR THE
SUNDAY THROUGH TUESDAY TIME FRAME. WE MAY SEE SOME MOISTURE
ADVECTION AND RELATED CONVECTION ACROSS EASTERN NEW MEXICO AS
EARLY AS SUNDAY AFTERNOON...WITH SEVERE THUNDERSTORMS A
POSSIBILITY.

THUNDERSTORMS WILL REMAIN POSSIBLE AS THE CORE OF THE SYSTEM
SLIDES ACROSS THE STATE MONDAY AND TUESDAY...WITH THE PATTERN
SUGGESTING THAT SEVERE WEATHER IS NOT OUT OF THE QUESTION. AT THIS
TIME...THE MODEL DIFFERENCES REVOLVE AROUND THE SPEED OF THE
SYSTEM AND SOUTHWARD EXTENT OF COOLEST AIR AND INSTABILITY. FOR
THE TIME BEING...WILL KEEP MODEST POPS IN THE FORECAST FOR THIS
TIME PERIOD PENDING BETTER MODEL AGREEMENT.

&&

.AVIATION...VFR CONDITIONS PREVAIL ALL AIRPORTS. WIDESPREAD
STRONG SOUTHWEST WINDS OF 20 TO 30 KNOTS WITH GUSTS UP TO 45 KNOTS
WILL CONTINUE THRU EARLY WEDNESDAY EVENING BEFORE DIMINISHING TO
LESS THAN 20 KNOTS AFTER SUNSET. STRONG NORTHWEST WINDS WILL
DEVELOP THURSDAY. LOCAL VSBY RESTRICTIONS OF 3-6 MILES ARE
POSSIBLE THURSDAY AFTERNOON... ESPECIALLY OVER THE EASTERN PLAINS.
LOCAL MTN OBSCURATIONS ARE ALSO POSSIBLE OVER THE FAR NORTHERN
MTNS AS SCT/BKN MID CLOUDS DEVELOP BEHIND THE FRONT THURSDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. GUYER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  42  58  28  64 /   5   5   0   0
GALLUP..........................  35  58  20  62 /   0   0   0   0
GRANTS..........................  37  63  23  63 /   0   0   0   0
GLENWOOD........................  45  74  34  77 /   0   0   0   0
CHAMA...........................  29  47  16  55 /  10  10   0   0
LOS ALAMOS......................  39  58  26  61 /   0   5   0   0
RED RIVER.......................  30  44  17  50 /   5  10   5   0
TAOS............................  37  55  22  59 /   0   5   0   0
SANTA FE........................  39  61  27  62 /   0   0   0   0
SANTA FE AIRPORT................  41  64  30  63 /   0   0   0   0
ESPANOLA........................  41  64  29  68 /   0   5   0   0
ALBUQUERQUE HEIGHTS.............  49  71  39  68 /   0   0   0   0
ALBUQUERQUE VALLEY..............  48  72  35  72 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  46  69  37  69 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  47  72  36  74 /   0   0   0   0
SOCORRO.........................  49  78  38  75 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  43  61  30  64 /   0   0   0   0
MORIARTY/ESTANCIA...............  43  68  31  64 /   0   0   0   0
CARRIZOZO.......................  50  75  38  72 /   0   0   0   0
RUIDOSO.........................  46  68  35  64 /   0   0   0   0
RATON...........................  38  60  26  59 /   5   5  10   0
LAS VEGAS.......................  41  63  26  60 /   0   0   0   0
ROY.............................  43  65  33  61 /   0   0   5   0
CLAYTON.........................  45  68  34  61 /   0   5  10   0
SANTA ROSA......................  49  76  37  71 /   0   0   0   0
TUCUMCARI.......................  51  76  39  67 /   0   0   5   0
FORT SUMNER.....................  52  79  42  73 /   0   0   0   0
CLOVIS..........................  51  79  40  71 /   0   0   0   0
PORTALES........................  52  82  41  72 /   0   0   0   0
ROSWELL.........................  54  87  46  79 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 11 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101>109.

RED FLAG WARNING FROM 10 AM TO 10 PM MDT THURSDAY FOR THE FOLLOWING
ZONES...NMZ101>109.

WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ001>010-014-015-018>021-026.

HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
THE FOLLOWING ZONES...NMZ002>007-009>013-016>021-026.

WIND ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING ZONES...
NMZ011>013-016-017.

&&

03/GUYER

CORRECTED FOR RED FLAG WARNING THURSDAY
Hazardous weather outlook, Apr 30, 6:00 AM MDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED APR 30 2008

NMZ001>021-026-011200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT WED APR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM MID MORNING THROUGH THIS
EVENING ACROSS ALL OF NORTH AND CENTRAL NEW MEXICO. LOW HUMIDITIES
COMBINED WITH STRONG WINDS WILL CREATE SEVERAL HOURS OF CRITICAL
FIRE WEATHER CONDITIONS. THIS SAME AREA IS ALSO UNDER A WIND
ADVISORY FROM NOON UNTIL AT LEAST 8 PM FOR SUSTAINED WINDS BETWEEN
25 AND 40 MPH WITH GUSTS BETWEEN 45 AND 55 MPH POSSIBLE. AREAS OF
BLOWING DUST WILL ALSO BE KICKED UP BY THE STRONGER WINDS. A PORTION
OF THE AREA EAST OF THE CENTRAL MOUNTAIN CHAIN AND ALONG AND SOUTH
OF THE INTERSTATE 40 CORRIDOR HAS THE WIND ADVISORY IN EFFECT UNTIL
MIDNIGHT MDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY...SUSTAINED WIND SPEEDS WILL LIKELY REACH BETWEEN 25 AND 45
MPH WITH GUSTS BETWEEN 50 AND 60 MPH IN MANY AREAS. A FIRE WEATHER
WATCH IS IN EFFECT FOR NORTH AND CENTRAL NEW MEXICO FROM LATE
MORNING INTO THE EVENING AND A HIGH WIND WATCH IS IN EFFECT FOR MUCH
OF THE AREA EAST OF THE CENTRAL MOUNTAIN CHAIN AND ALONG AND SOUTH
OF THE INTERSTATE 40 CORRIDOR AS WELL AS HARDING COUNTY. THIS LATTER
AREA MAY SEE GUSTS TO NEARLY 65 MPH. WINDS WILL BLOW FROM THE WEST
AND NORTHWEST ON THURSDAY WITH THE PASSAGE OF A COLD FRONT. VERY LOW
HUMIDITIES ARE EXPECTED TO ACCOMPANY THE STRONG WINDS...WITH
CRITICAL FIRE WEATHER CONDITIONS LIKELY IN MANY AREAS BOTH DAYS.

FRIDAY...BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED TO PERSIST
OUT OF THE NORTHWEST ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.
VERY LOW HUMIDITIES SHOULD ALSO PERSIST WITH ANOTHER AFTERNOON OF
CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FROM THE EAST SLOPES OF
THE CENTRAL MOUNTAIN CHAIN EASTWARD.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:40 AM MDTHigh Wind WatchABQ24 hr
Apr 30, 3:40 AM MDTWind AdvisoryABQ20 hr
Apr 30, 7:02 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more8 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.